MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F95BER120
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 12/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent a tumor embolization procedure in the right radial artery using a benchmark 6f 071 delivery catheter (benchmark) and midway 43 delivery catheter (midway 43).It was noted that the radial artery was small.During the procedure, the physician experienced resistance when removing the benchmark and the benchmark had fractured at the hub.It was reported that a vasospasm had occurred in the radial artery.The physician attempted to treat the vasospasm using verapamil, nitroglycerin, nitropaste, and warm compresses.The physician then pulled and manually cut the benchmark at different locations using surgical scissors to remove from the patient.After several attempts of trying to remove the fractured segment out from the patient, the physician accessed the femoral artery and used a snare device to remove the fractured benchmark segment out from the vessel.All segments of the benchmark were successfully removed from the patient.The procedure had ended at this point.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up mfr report: 1.Section b.Box 1.Adverse event and/or product problem.Evaluation of the returned benchmark revealed a fracture underneath the strain relief.If the benchmark is retracted against resistance damage such as a fracture may occur.Based on the reported complaint, the reported vasospasm in the narrow radial artery likely contributed to resistance during procedure.Further evaluation revealed additional fractures on the benchmark with signs of stretching at the fractured locations.Based on the reported event, this damage occurred during removal against resistance and using surgical scissors to manually cut the benchmark.Evaluation also revealed kinks and ovalizations on the catheter shaft.This damage was incidental to the reported complaint and the root cause could not be determined.The distal fractured segment of a 5f select was stuck within the fractured benchmark.The proximal fractured segment of the 5f select was not returned and there was no allegation against the 5f select catheter.The fracture on 5f select is incidental and based on the report complaint, it also occurred while manually cutting with surgical scissors during removal.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following section was updated based on the additional information provided by the penumbra sales representative: 1.Section b.Box 5.Describe event or problem.
 
Event or Problem Description
The patient underwent a tumor embolization procedure in the right radial artery using a benchmark 6f 071 delivery catheter (benchmark), neuron select catheter 5f (5f select), and midway 43 delivery catheter (midway 43).It was noted that the radial artery was small.During the procedure, the physician experienced resistance when removing the benchmark and the benchmark had fractured at the hub.It was reported that a vasospasm had occurred in the radial artery.The physician attempted to treat the vasospasm using verapamil, nitroglycerin, nitropaste, and warm compresses.The physician then advanced a 5f select into the benchmark to provide support and pulled back on the benchmark until the benchmark could no longer be retracted.Therefore, the physician manually cut the benchmark and 5f select at different locations using surgical scissors to remove from the patient.After several attempts of trying to remove the fractured segment out from the patient, the physician accessed the femoral artery and used a snare device to remove the fractured benchmark segment out from the vessel.All segments of the benchmark were successfully removed from the patient.The procedure had ended at this point.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key21088495
Report Number3005168196-2025-00006
Device Sequence Number6728271
Product Code DQY
UDI-Device Identifier00815948025189
UDI-Public00815948025189
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBMK6F95BER120
Device Lot NumberF00013507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/15/2025
01/09/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date02/12/2025
02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale